Valium is also known as diazepam and it is a benzodiazepine. For people with anxiety, it affects chemicals in the brain that may be unbalanced. Valium is used to medicate anxiety disorders, alcohol withdrawal symptoms, or muscle spasms. Valium is also used with other medications to medicate seizures. When used as prescribed it is intended to be a sedative. The FDA has listed Valium as one of the common prescription drugs abused at home.
The abuse of Valium and other benzos is increasing as other illegal drugs such as heroin are more difficult to get. Valium can be obtained legally via prescription and studies have shown an increase in addiction. One study in 2016 showed a 570% increase in substance abuse treatment admissions with benzos, including valium.
What are the Dangers of Snorting Valium?
The first danger of snorting Valium is becoming strongly and quickly addicted as it rushes through the nasal passage, causing an intense high. Sniffing Valium can amplify the effects of the high this drug gives. The nasal cavity has blood vessels that allow the drug to travel directly to the drug stream causing an immediate high or a high can onset within 5 to 10 minutes. If ingested orally it would first have to be ingested in the digestive system and then processed by the liver which is a much slower route of consumption. Once the respiratory system is damaged it can be difficult to breathe. It is easy to damage the nasal membranes as these are very delicate.
Once the nasal membranes are damaged their normal function stops and difficulty breathing will become active. Constipation, vomiting, dizziness, shakiness, and increased heart rate are other side effects of snorting Valium. A person who has been sniffing valium for a long time will suffer from loss of smell, nosebleeds, problems swallowing, nasal infections, and a runny nose. If valium is mixed with other depressants such as opioids or alcohol it is likely to cause an overdose.
What are the Symptoms of a Valium Overdose?
The initial symptoms of an overdose caused by valium are delayed breathing, drowsiness, and low blood pressure. Once tolerance is built up in a person more of the drug will be required to feel the same high but the increase in the amount of dosage while using a drug that causes a calming effect leads to a lot of accidental overdose cases. Blurry vision, double vision, hiccups, bluish lips and fingertips, rapid eye movements, tremors, and disorientation are also symptoms of an overdose.
Once the breathing stops the heart will stop and the person will fall into a coma which in turn will cause severe and may be permanent brain damage. If there is no medical assistance administered within minutes of the person falling into a coma sudden death is imminent. Misusing drugs will also damage your finances and could cause legal issues as well. Do not allow withdrawal symptoms to discourage you from seeking to get clean.
How Can Allure Detox Help You?
If you or someone you know is fighting with Valium dependence, Allure Detox provides a safe and comfortable environment for you to begin your journey in recovery. The NIDA recommends that professional help is needed when trying to discontinue the use of Valium if someone has been addicted to it long term. Here we have specialists that are experienced in the healing process that is entailed for someone who has abused drugs by snorting them. Our services meet the specific medical, mental, social, occupational, and family needs of our patients.
We provide different therapies and treatments to maximize each person’s success by facing everyone’s health and happiness head-on. Our addiction professionals will help you plan your care which includes but is not limited to outpatient therapy and residential treatment. Once you have decided to get clean, we can recommend our dual diagnosis program followed by a life journey supported by the Narcotics Anonymous program. Take the first step towards recovery by reaching out to one of our confidential professionals at Allure Detox.